MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC HEARTSTRING III PROXIMAL SEAL; CLAMP, VASCULAR

MAQUET CARDIOVASCULAR LLC HEARTSTRING III PROXIMAL SEAL; CLAMP, VASCULAR
Model Number HS-3045
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Trackwise id (b)(4).The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.
 
Event or Problem Description
Related to (b)(4).The hospital reported that during a coronary artery bypass procedure, hst iii seal (4.5mm) could not be loaded correctly, the inserter did not get the seal loaded, although all loading steps were carried out correctly, the seal remained in the loader when the inserter was pulled out of the loader.A replacement device was used to complete the procedure.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Trackwise#: (b)(4).Corrected sections: e1-- initial reporter/event site email corrected from "(b)(6)." the device was returned to the factory for evaluation on 07/07/2023.An investigation was conducted on 07/18/2023.A visual inspection was conducted.Signs of clinical use and evidence of blood were observed on the device.The delivery device was returned inside the loading device.A mechanical evaluation was conducted.An attempt was made to load the seal into the delivery device.When performing step 2 of the loading procedure, a greater than normal amount of force had to be applied to push the delivery device down and for the "2" to slide into the window on the loading device.The delivery device was pulled out from the loading device and the seal and tension spring assembly remained in the loading device.The seal and tension spring assembly were removed from the loading device with no physical or visual difficulties.There were no cracks or delamination observed on the seal.Measurements of the delivery device were taken; the inner diameter was measured at 0.194 inches, the outer diameter was measured at 0.219 inches.The length of the delivery tube was measured at 2.525 inches (mcv00004217).The measurement values recorded for the delivery tube were within the tolerance specifications.Based on the returned condition of the device, the reported failure "fitting problem", was confirmed.The lot # 3000261689 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.

Brand Name
HEARTSTRING III PROXIMAL SEAL
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 
MDR Report Key17290282
Report Number2242352-2023-00554
Device Sequence Number12143465
Product Code DXC
UDI-Device Identifier00607567700307
UDI-Public00607567700307
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130382
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2023
Device Model NumberHS-3045
Device Catalogue NumberHS-3045
Device Lot Number3000261689
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown